Alert archive / California / Wind Advisories in 2007

Wind Advisory 44, NWS Las Vegas, NV

December 26, 2007San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Dec 26, 2007, 12:24 PM PST for San Bernardino County, California. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2007, 12:24 PM PST (20:24 UTC)
Expired
Dec 26, 2007, 10:00 PM PST
In force
10 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2007-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2007-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2383 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 262024
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1224 PM PST WED DEC 26 2007

CAZ523-270600-
/O.NEW.KVEF.WI.Y.0044.071226T2024Z-071227T0600Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
1224 PM PST WED DEC 26 2007

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE NORTHWEST PORTION OF SAN BERNARDINO COUNTY...WHICH
IS IN EFFECT UNTIL 10 PM PST THIS EVENING.

WEST WINDS AHEAD OF A COLD FRONT WILL GUST TO 40 TO 50 MPH THIS
AFTERNOON AND EVENING BEFORE SHIFTING TO THE NORTHWEST AND
DIMINISHING AS THE FRONT MOVES THROUGH. THESE WINDS WILL MAKE
TRAVEL DIFFICULT ALONG NORTH SOUTH ORIENTED ROADS SUCH AS
INTERSTATE 15 AND HIGHWAY 395...AND WILL ALSO KICK UP AREAS OF
BLOWING DUST WHICH WILL REDUCE VISIBILITY.

$$

MORGAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 26, 9:54 AM PST, 2 hours 30 minutes earlier.

Area forecast discussion, Dec 26, 9:54 AM PST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
954 AM PST WED DEC 26 2007

.SYNOPSIS...THE PATTERN OF ONE LOW PRESSURE SYSTEM AFTER ANOTHER
AFFECTING THE GREAT BASIN AND MOJAVE DESERT WILL CONTINUE THROUGH
THE WORK WEEK. THE NEXT SYSTEM WILL BE TONIGHT AND THURSDAY WITH
THE FOLLOWING SYSTEM FRIDAY INTO SATURDAY. MOISTURE CONTINUES TO
BE LIMITED...BUT THERE IS PLENTY OF COLD AIR. TEMPERATURES WILL
REMAIN BELOW NORMAL.
&&

.UPDATE...ALLOWED HIGH WIND WARNING TO EXPIRE ON SCHEDULE. HAD A FEW
HOURS OF GUSTS IN THE 40S ABOVE 5000 FEET IN THE SIERRA...BUT
APPEARS MOST ENERGY REMAINED ALOFT RATHER THAN BEING TRANSFERRED
DOWN THE SLOPES. ALSO LOWERED HIGH TEMPS IN THE VALLEYS TODAY BY A
COUPLE OF DEGREES AS WE GOT OFF TO A COLDER START THAN EXPECTED AND
LIGHT WINDS SHOULD KEEP COLD AIR TRAPPED ON THE VALLEY FLOORS.
UPDATE OUT JUST PAST THE TOP OF THE HOUR.
&&

.PREV DISCUSSION...
344 AM PST WED DEC 26 2007

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT.
THE CURRENT PATTERN OF SYSTEM AFTER SYSTEM WILL CONTINUE FOR THE
SHORT TERM.

THE NEXT COLD FRONT IS NOW ENTERING THE PACIFIC NORTHWEST. THE
500 MB MODEL CONSISTENCY IS VERY GOOD AND A BLEND OF MODELS WILL
BE USED. THE TROUGH ENTERS THE FORECAST AREA TONIGHT AND COMES
ACROSS ON THURSDAY AND THURSDAY NIGHT. THE CURRENT HIGH WIND WARNING
FOR THE SIERRA MOUNTAINS AND OWENS VALLEY WILL BE IN AFFECT
THROUGH 10 AM. THROUGH 11Z PEAK WINDS SO FAR FROM THE OWENS VALLEY
MESONET HAVE BEEN AS HIGH AS 35 MPH FROM SENSOR NUMBER 1. THE
LOCAL WRFNMM AND WRFARW CONTINUE TO INDICATE THE STRONGEST WINDS
WILL BE FROM 12Z TO 15Z...SO DO EXPECT WINDS TO PICK UP. WINDS TO
THE NORTH OF THE FORECAST AREA HAVE BEEN STRONGER WITH MT WARREN
REPORTING A GUST 87 MPH.

DESPITE THE MODELS DIGGING TONIGHT/S SYSTEM FURTHER SOUTH ACROSS
THE STATE OF NEVADA THE PRESSURE GRADIENT DOES NOT SEEM TO BE AS
TIGHT. DON/T EXPECT WINDS TO GET OUT OF HAND AND SHOULD REMAIN
BELOW ADVISORY CRITERIA.

EACH TROUGH BRINGS A REINFORCING SHOT OF COLD AIR WITH IT.
TEMPERATURES WILL REMAIN ON THE COLD SIDE RUNNING FIVE TO TEN
DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. WENT CLOSE TO ENSEMBLE
GUIDANCE...ESPECIALLY FOR FRIDAY MORNING. FEEL CLOUD COVER WILL
LIMIT LOWS ACROSS THE VALLEY FROM GETTING AS COLD MET AND MAV
GUIDANCE.

WITH EACH SYSTEM MOISTURE CONTINUES TO BE LIMITED AND CONFINED
TO THE HIGHER ELEVATIONS AND LINCOLN COUNTY.

.LONG TERM...SYSTEM WILL EXIT THE REGION EARLY SATURDAY WITH THE
REGION REMAINING IN A COOL NORTHWEST PATTERN. THE MODELS SHOW
ANOTHER WEAK SYSTEM BRUSHING THE NORTHEASTERN PORTIONS OF THE CWA
EARLY MONDAY WITH THE POTENTIAL OF SOME GUSTY WINDS OVER THE EASTERN
HALF OF THE CWA ALONG WITH AN INCREASE IN MID AND HIGH LEVEL
MOISTURE. THE MODELS THEN SHOW STRONG HIGH PRESSURE BUILDING OVER
THE AREA TUESDAY THROUGH FRIDAY WITH SLOWLY WARMING TEMPERATURES
EACH DAY...ALTHOUGH VALLEY INVERSIONS COULD HINDER HIGH
TEMPERATURES.
&&

.AVIATION...FOR MCCARRAN...LATE THIS AFTERNOON WILL BRING ANOTHER
COLD FRONT THROUGH THE REGION. WHILE NOT AS STRONG AS THE FRONT
MONDAY NIGHT...IT WILL GENERATE GUSTY NORTHWEST WINDS THROUGH THE
VALLEY THIS AFTERNOON AND EVENING...PROBABLY ON THE ORDER OF 15
KNOTS WITH GUSTS TO 25 KNOTS. THE EXPECTED TIME OF THE FRONT IS
AROUND 03Z THIS EVENING.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A COLD FRONT WILL PUSH THROUGH THE REGION TODAY
SPREADING GUSTY NORTHWEST WINDS ACROSS THE GREAT BASIN DURING THE
AFTERNOON. MECHANICAL TURBULENCE WILL CONTINUE TO BE A CONCERN OVER
MUCH OF THE INTERMOUNTAIN WEST TODAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

MORGAN/81/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 26, 5:54 AM PST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
554 AM PST WED DEC 26 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-270500-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
554 AM PST WED DEC 26 2007 /654 AM MST WED DEC 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS WILL OCCUR ALONG THE EAST SLOPES OF THE SOUTHERN
SIERRA MOUNTAINS AND THE WESTERN SECTIONS OF THE OWENS VALLEY
THROUGH THE MORNING HOURS. PLEASE SEE THE HIGH WIND
WARNING...RNONPWVEF...FOR FURTHER DETAILS.

ANOTHER TROUGH WILL PASS THROUGH THE AREA TONIGHT. ISOLATED TO
SCATTERED SNOW SHOWERS CAN BE EXPECTED FOR THE HIGHER
ELEVATIONS...PARTICULARLY ACROSS LINCOLN COUNTY...AND THE
NORTHWEST PLATEAU OF MOHAVE COUNTY THIS AFTERNOON AND TONIGHT.
SOME GUSTY WINDS OF 20 TO 25 MPH COULD OCCUR WITH THE TROUGH
PASSAGE OVERNIGHT TONIGHT AND LASTING INTO THURSDAY MORNING FOR
THE LAS VEGAS VALLEY AND ALONG THE LOWER COLORADO RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER TROUGH WILL COME THROUGH FRIDAY NIGHT INTO SATURDAY
BRINGING A REINFORCING SHOT OF COLD AREA TO THE FORECAST AREA.
DEPENDING UPON CLOUD COVER TEMPERATURES ACROSS THE LAS VEGAS VALLEY
FRIDAY MORNING COULD DIP INTO THE UPPER 20S. AT THIS TIME EXPECT
THE CLOUDS TO TRAP IN THE HEAT KEEP MOST LOCATIONS IN THE LOWER
30S.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...SPOTTERS ARE ALWAYS URGED
TO REPORT ANY WEATHER WHICH MEETS REPORTING CRITERIA.

81

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.